Tennessee, 2007

Hail and Damaging Wind in Tennessee, July 23 to 24, 2007

July 23 to 24, 2007 · NWS OHX · 4 events in 3 counties and zones

Pulse type thunderstorms on July 23 and 24, 2007 produced large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Pulse type thunderstorms on July 23 and 24, 2007 produced large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 23, 2:57 PM CST, 43 minutes earlier.

Area forecast discussion, Jul 23, 2:57 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT MON JUL 23 2007

.DISCUSSION...

THIS AFTERNOON ACROSS THE MID STATE ISOLATED THUNDERSTORMS
DEVELOPED ALONG A SURFACE FRONTAL BOUNDARY LOCATED ALONG A EAST-
WEST LINE ACROSS THE SOUTH-CENTRAL COUNTIES. A SFC HIGH PRESSURE
RIDGE WAS LOCATED OVER THE NORTHWESTERN COUNTIES AND THIS RIDGING WAS
BLOCKING MOISTURE FROM REACHING THE WESTERN COUNTIES OF THE MID
STATE.

A NEARLY STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED
NEAR THE NORTH CAROLINA...VIRGINIA BORDER. THROUGH MOST OF THE
FORECAST PERIOD THIS UPPER LEVEL SYSTEM WILL CREATE A CHANCE OF
ISOLATED TO SCATTERED PRECIPITATION FOR THE MID STATE. THE UPPER
LEVEL LOW PRESSURE SYSTEM WILL START TO SLOWLY TRACK NORTH-
NORTHWESTWARD AND THE UPPER LEVEL TROUGH ASSOCIATED WITH THIS
SYSTEM WILL TRACK WESTWARD ACROSS THE MID STATE. THIS SYSTEM WILL
CONTINUE TO CREATE A CHANCE OF ISOLATED TO SCATTERED AREAS OF
PRECIPITATION IN THE CWA...MAINLY IN THE HEATING HOURS...THROUGH
THE REST OF THE FORECAST PERIOD. THE UPPER LEVEL TROUGH WILL
PULLOUT OF THE REGION BY SUNDAY AFTERNOON TAKING WITH IT THE
ISOLATED TO SCATTERED CHANCE OF PRECIPITATION OVER THE CWA.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      65  86  67  87 /  20  20  20  30
CLARKSVILLE    61  89  65  88 /  10  20  10  30
CROSSVILLE     60  77  62  79 /  20  40  30  40
COLUMBIA       65  85  67  87 /  20  20  20  30
LAWRENCEBURG   64  85  67  87 /  20  20  20  30
WAVERLY        63  88  66  88 /  10  20  10  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jul 23, 4:30 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUL 23 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUL 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, Jul 23, 1:28 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT MON JUL 23 2007

TNZ032-064-065-232030-
DEKALB-PUTNAM-WHITE-
228 PM CDT MON JUL 23 2007

...A STRONG THUNDERSTORM WAS AFFECTING DEKALB...PUTNAM AND WHITE
COUNTIES...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SMITHVILLE...MOVING
NORTHEAST AT 5 MPH. THIS STORM WAS LOCATED OVER CENTER HILL LAKE.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

13

The radar

The Nashville radar (KOHX), 33 km away, was scanning. The volume nearest the first event began at 21:39 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Williamson

When
July 23, 3:40 PM CST
Where
Williamson County, 1 mi NNW of Nolensville
Measured
1 in hail
Reported by
Public
Coordinates
35.963, -86.687

Hail, Rutherford

When
July 23, 3:45 PM CST
Where
Rutherford County, 2 mi W of Smyrna
Measured
1 in hail
Reported by
Public
Coordinates
35.980, -86.566

Nickel to quarter size hail reported between Smyrna and Nolensville, along the Williamson-Rutherford County line.

Hail, Williamson

When
July 23, 4:45 PM CST
Where
Williamson County, Boston
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.850, -87.030

Thunderstorm Wind, Putnam

When
July 24, 3:05 PM CST
Where
Putnam County, Bloomington Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Storm Chaser
Coordinates
36.200, -85.620

Trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35739, 35733, 35737, 35742.